# SDR CA130419001

- Difficulty date: April 17, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 9,816 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: 40310008
- Condition: Burned
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING ROUTINE MAINTENANCE, PROP BALANCING, THE AME NOTICED THAT THE UPPER EXHAUST TAIL PIPE ON THE RT ENGINE HAD A LARGE HOLE BURNED THRU.  PIPE WAS REMOVED AND FOUND TO HAVE ERRODED FROM THE INSIDE AND HAD SEVERAL CRACKS. UPPER AND LOWER TAIL PIPE, PN 40310-008 AND 40310-009 WERE REPLACED WITH O/H ONES ON THE LT AND RT ENGINE.
